Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Persisting pain in the stomach. Constipation or infection?

Had stomach pain in my lower stomach for 4 days now thought it might of been constipation but i took a tablet seenokot and passed a stool few hours later but the pain was still there its more of an ache but i do get stinging pains for a few seconds now and then could it still be constipation or more likely an infection?
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, paul21cfc,
Pain in the lower abdomen can be associated with constipation and
build up of gas in the intestine that can put pressure on the nerve
endings. You said that you did have results after taking senokot.
It is possible that the evacuation may not be complete. You might
want to take stool softener like Surfak or Doxidan once a day for a few
days. Main thing is, your dietary habits.
I recommend that you go on a high fiber diet which includes whole
grain cereal. fresh fruits and vegetables along with adequate amounts
of water. Also regular excercise program, like walking 2-3 miles/day
three times a week will be helpful.
Any kind of infection of the intestine usually causes dirrhea and even fever
and chills. In your case that is unlikely.
Sometimes, laxative tablet itself can irritate the lining and give some aches
and pains.
Hope this helps.
I wish you well.
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor